MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNEE FUSION FAN L 13MM X 75CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. KNEE FUSION FAN L 13MM X 75CM; NAIL, FIXATION, BONE
Model Number 71931663
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, when the knee fusion implant was opened for use in surgery, the internal plastic packaging was noticed damaged.It was not used since sterility could not be confirmed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The packaging for the device is damaged.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include packaging damage in transit or storage.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
KNEE FUSION FAN L 13MM X 75CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11037917
Report Number1020279-2020-07575
Device Sequence Number13767223
Product Code JDS
UDI-Device Identifier03596010609588
UDI-Public03596010609588
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model Number71931663
Device Catalogue Number71931663
Device Lot Number12LT24971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1